Alert archive / Florida / Fire Weather Watches in 2011

Fire Weather Watch 21, NWS Jacksonville, FL

March 11, 20117 counties in Florida

NWS Jacksonville, FL issued this fire weather watch at Mar 11, 2011, 2:14 PM EST for 7 counties in Florida. It took effect at Mar 12, 2011, 11:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 11, 2011, 2:14 PM EST (19:14 UTC)
In effect from
Mar 12, 2011, 11:00 AM EST
Expired
Mar 12, 2011, 12:44 AM EST
In force
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 71 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.2 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2011-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2011-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
978 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

427 
WWUS82 KJAX 111914
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
214 PM EST FRI MAR 11 2011

FLZ020>025-030>033-035>038-040-121100-
/O.NEW.KJAX.FW.A.0021.110312T1600Z-110312T2300Z/
/O.CON.KJAX.FW.W.0022.000000T0000Z-110311T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
214 PM EST FRI MAR 11 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING FOR LOW RHS AND BREEZY WINDS... 
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY AFTERNOON FOR LOW RHS AND MODERATE ERC LEVELS...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL
6 PM EST THIS EVENING. 

BREEZY NORTHWEST WINDS WILL CONTINUE AROUND 15 TO 20 MPH WITH
GUSTS OF 25 TO 30 MPH THIS AFTERNOON. RELATIVE HUMIDITIES WILL NEAR
25 TO 30 PERCENT FOR SEVERAL HOURS. IN ADDITION...DISPERSION
VALUES WILL BE ABOVE CRITICAL LIMITS ACROSS MUCH OF THE AREA.

ON SATURDAY...ENERGY RELEASE COMPONENT VALUES HAVE INCREASED INTO THE
30 TO 37 VALUE RANGE. THESE VALUES COMBINED WITH CRITICALLY LOW
HUMIDITIES FOR EXTENDED DURATIONS ON SATURDAY WILL CREATE MARGINAL
RED FLAG CONDITIONS ACROSS NORTHEAST FLORIDA...AND A FIRE WEATHER
WATCH HAS BEEN ISSUED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

GAZ132>136-149>154-162>166-112300-
/O.CON.KJAX.FW.W.0022.000000T0000Z-110311T2300Z/
COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-
BRANTLEY-INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-
INLAND CAMDEN-COASTAL CAMDEN-
214 PM EST FRI MAR 11 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING FOR LOW RHS AND BREEZY WINDS...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING.

BREEZY NORTHWEST WINDS WILL CONTINUE AROUND 15 TO 20 MPH WITH
GUSTS OF 25 TO 30 MPH THIS AFTERNOON. RELATIVE HUMIDITIES WILL NEAR
25 TO 30 PERCENT FOR SEVERAL HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

ENYEDI
2 follow-up statements
989 
WWUS82 KJAX 112307 AAA
RFWJAX

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
607 PM EST FRI MAR 11 2011

FLZ020>025-030>033-035>038-040-121100-
/O.EXP.KJAX.FW.W.0022.000000T0000Z-110311T2300Z/
/O.CON.KJAX.FW.A.0021.110312T1600Z-110312T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
607 PM EST FRI MAR 11 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY AFTERNOON FOR LOW RHS AND MODERATE ERC LEVELS...
...RED FLAG WARNING FOR TODAY HAS EXPIRED...

THE RED FLAG WARNING FOR TODAY IS NO LONGER IN EFFECT. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY AFTERNOON.

ON SATURDAY...ENERGY RELEASE COMPONENT VALUES HAVE INCREASED INTO
THE 30 TO 37 VALUE RANGE. THESE VALUES COMBINED WITH CRITICALLY
LOW HUMIDITIES FOR EXTENDED DURATIONS ON SATURDAY WILL CREATE
MARGINAL RED FLAG CONDITIONS ACROSS NORTHEAST FLORIDA...AND A FIRE
WEATHER WATCH HAS BEEN ISSUED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

GAZ132>136-149>154-162>166-120015-
/O.EXP.KJAX.FW.W.0022.000000T0000Z-110311T2300Z/
COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-
BRANTLEY-INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-
INLAND CAMDEN-COASTAL CAMDEN-
607 PM EST FRI MAR 11 2011

...RED FLAG WARNING FOR TODAY HAS EXPIRED...

THE RED FLAG WARNING FOR TODAY IS NO LONGER IN EFFECT. 

$$
558 
WWUS82 KJAX 120544
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1244 AM EST SAT MAR 12 2011


FLZ020>025-030>033-035>038-040-120645-
/O.CAN.KJAX.FW.A.0021.110312T1600Z-110312T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
1244 AM EST SAT MAR 12 2011

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE
FIRE WEATHER WATCH. 


$$

MKT

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this fire weather watch went out at Mar 11, 11:09 AM EST, 3 hours 5 minutes earlier.

Area forecast discussion, Mar 11, 11:09 AM EST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1109 AM EST FRI MAR 11 2011

.UPDATE...
LOCAL RAOBS SHOWING WINDS CLOSE TO 30 KNOTS AT 1-2KFT SO HAVE
ISSUED LAKE WIND ADVISORY FOR ALL AREAS TODAY WITH GUSTS TO 30 MPH
EXPECTED. BOUNDARY LAYER MIXING HAS ALLOWED ALL LOW CLOUDS TO MIX
OUT AND EXPECT SUNNY SKIES AND WINDY CONDS WITH MAX TEMPS REACHING
THE LOWER TO MID 60S MID/LATE AFTN.

STILL GONNA BE A CLOSE CALL FOR A POSSIBLE INLAND FREEZE OVER THE
SUWANNEE RIVER VALLEY...WITH ABUNDANT FROST ACRS THE REMAINDER OF
INLAND NERN FL. WILL TAKE A FINAL LOOK WITH THE NEW MODEL GUIDANCE
WITH AFTERNOON PACKAGE.

&&

.AVIATION...
VFR CONDS WITH GUSTY W/NW WINDS AT 15G20-25 KNOTS.

&&

.MARINE...
SMALL CRAFT WINDS WILL LINGER UNTIL THE AFTERNOON HOURS ACROSS THE
OFFSHORE WATERS AND WILL DROP THE HEADLINE ACRS THE NEARSHORE
WATERS WITH THE MORNING UPDATE.

&&

.FIRE WEATHER...
WENT AHEAD AND UPGRADED SERN GA TO RED FLAG WARNING AS EXPECT AT
LEAST FREQUENT 25 MPH GUSTS THROUGH THE AFTERNOON WITH RH VALUES
FALLING TO 30% OR LESS...SO RED FLAGS HAVE BEEN POSTED FOR ALL
LOCATIONS THIS AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  61  33  72  42 /   0   0   0   0
SSI  59  41  67  48 /   0   0   0   0
JAX  62  35  71  42 /   0   0   0   0
SGJ  62  42  67  46 /   0   0   0   0
GNV  64  32  75  39 /   0   0   0   0
OCF  65  33  74  39 /   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR ALACHUA-BAKER-
     BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
     MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

     RED FLAG WARNING UNTIL 6 PM EST THIS EVENING FOR ALACHUA-BAKER-
     BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
     MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

GA...LAKE WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR APPLING-
     ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
     COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
     DAVIS-PIERCE-WARE-WAYNE.

     RED FLAG WARNING UNTIL 6 PM EST THIS EVENING FOR APPLING-
     ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
     COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
     DAVIS-PIERCE-WARE-WAYNE.

AM...SMALL CRAFT ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR ALTAMAHA
     SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

&&

HESS/ENYEDI/WALKER
Hazardous weather outlook, Mar 11, 9:45 AM EST, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
945 AM EST FRI MAR 11 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-121015-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
945 AM EST FRI MAR 11 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...LAKE WIND ADVISORY IN EFFECT TODAY...

WEST TO NORTHWEST WINDS WILL INCREASE TO 15 TO 20 MPH WITH GUSTS UP
TO 30 MPH AT TIMES THIS AFTERNOON. A LAKE WIND ADVISORY IS IN EFFECT.

THE WINDY CONDITIONS WILL PROMOTE DANGEROUS FIRE WEATHER CONDITIONS
ACROSS ALL OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA THIS AFTERNOON
AND RED FLAG WARNINGS ARE IN EFFECT.

LINGERING EASTERLY SWELLS WILL MAINTAIN A MODERATE RISK OF RIP
CURRENTS AT AREA BEACHES. PLEASE REFER TO THE LATEST SURF ZONE
FORECAST FOR DETAILS.

...AREAS OF FROST WILL DEVELOP WEST OF I-95 TONIGHT...

LOW TEMPERATURES TONIGHT WILL RANGE FROM THE LOW TO MID 30S WEST
OF THE I-95 CORRIDOR. AREAS OF FROST WILL DEVELOP.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

HAZARDOUS WEATHER IS NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

JDS/JCH

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 3:36 AM ESTRed Flag WarningJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more14 hr
Mar 11, 9:21 AM ESTLake Wind AdvisoryJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more8 hr
Mar 11, 1:18 PM ESTFrost AdvisoryJAXBaker, Bradford, Gilchrist, Nassau, Suwannee, Union19 hr

Nearby

Fire Weather Watches in Florida, 2011Every fire weather watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.